MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723NAH
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); No Apparent Adverse Event (3189); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Hyperglycemia (1905); Vomiting (2144); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call that they were hospitalized on may 18 due to hyperglycemia and diabetic ketoacidosis.Customers blood glucose level was 580 mg/dl at the time of hospitalization.Customer has been using insulin pump system within 48 hours of reported high blood glucose level.Customer declined troubleshooting.Customer experienced symptoms such as short of breath and vomiting.Customer was treated with intravenous fluid and insulin drip.Customer declined to perform a carelink upload.Customer stated that drive support was flush.Customer reported that insulin pump had motor error and tried rewinding but did not work.The insulin pump will be returned for analysis while the reservoir will not be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the displacement test, rewind, basic occlusion test, prime/a33 test, excessive no delivery test, self test, a21 error test and the delivery accuracy test at 0.08740 inches.All operating currents are within specification.Off no power alarm functions properly.No rewind anomaly noted.Device alarmed motor error during occlusion test due to faulty force sensor resistor.The motor was tested outside of the unit and passed.Drive support disk was inspected and no anomaly was noted.Device had scratched case, broken belt clip slot, scratched reservoir tube window, cracked reservoir tube lip and a missing end cap sticker.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key10091095
Report Number2032227-2020-122691
Device Sequence Number19668703
Product Code OYC
UDI-Device Identifier00613994743909
UDI-Public(01)00613994743909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723NAH
Device Catalogue NumberMMT-723NAH
Device Lot NumberA3723NAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-MMT-332-RSVR UNOMED SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age31 YR
Patient Weight170